Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 26, NWS Wichita, KS

September 6, 201019 counties in Kansas

NWS Wichita, KS issued this wind advisory at Sep 6, 2010, 3:19 AM CDT for 19 counties in Kansas. It took effect at Sep 6, 2010, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 3:19 AM CDT (08:19 UTC)
In effect from
Sep 6, 2010, 10:00 AM CDT
Expired
Sep 6, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Russell County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS73 KICT 060819
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT MON SEP 6 2010


KSZ052-053-068>072-083-092>095-098-070000-
/O.NEW.KICT.WI.Y.0026.100906T1500Z-100907T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...SEDAN
319 AM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...OF THE STRONG SOUTH WINDS WILL BE FROM 10 AM THIS MORNING
  UNTIL EARLY THIS EVENING.

* WINDS...WILL BE OUT OF THE SOUTH AT AROUND 30 MPH WITH GUSTS
  BETWEEN 40 AND 45 MPH.

* IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST
  ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-070000-
/O.NEW.KICT.WI.Y.0026.100906T2000Z-100907T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
319 AM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...OF THE STRONG NORTHWEST WINDS WILL BE FROM LATE THIS AFTERNOON
  THROUGH THE EARLY EVENING HOURS.

* WINDS...WILL BE OUT OF THE NORTHWEST AT AROUND 30 MPH WITH GUSTS BETWEEN
  40 AND 45 MPH.

* IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST
  ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
2 follow-up statements
258 
WWUS73 KICT 062004
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON SEP 6 2010

KSZ096-099-070000-
/O.EXA.KICT.WI.Y.0026.100906T2000Z-100907T0000Z/
NEOSHO-MONTGOMERY-
INCLUDING THE CITIES OF...CHANUTE...ERIE...COFFEYVILLE...
INDEPENDENCE
304 PM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...OF THE STRONG SOUTHERLY WINDS WILL BE THIS AFTERNOON INTO EARLY
  EVENING.

* WINDS...WILL BE OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-068>072-083-092>095-098-070000-
/O.CON.KICT.WI.Y.0026.000000T0000Z-100907T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...SEDAN
304 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* TIMING...STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON INTO
  EARLY EVENING. 

* WINDS...WILL BE OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-070000-
/O.CON.KICT.WI.Y.0026.000000T0000Z-100907T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
304 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* TIMING...OF THE STRONG NORTHWEST WINDS WILL BE FROM THIS
  AFTERNOON INTO EARLY THIS EVENING. 

* WINDS...WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST 
  ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
699 
WWUS73 KICT 070004
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT MON SEP 6 2010

KSZ032-033-047-048-052-053-068>072-083-092>096-098-099-070115-
/O.EXP.KICT.WI.Y.0026.000000T0000Z-100907T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE
704 PM CDT MON SEP 6 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WINDS OF 15 TO 25 MPH ARE STILL POSSIBLE ACROSS THE AREA AS
A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. SOME WIND
GUSTS TO 30 MPH ARE STILL POSSIBLE JUST BEHIND THE FRONT AS THE WINDS
SHIFT TO THE NORTHWEST. PORTIONS OF CENTRAL KANSAS WILL SEE WINDS
SLACKEN TO AROUND 10 MPH LATER THIS EVENING.


$$

KETCHAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 6, 2:51 AM CDT, 28 minutes earlier.

Area forecast discussion, Sep 6, 2:51 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CDT MON SEP 6 2010

.DISCUSSION...

MAIN FORECAST CONCERNS WILL BE STRONG WINDS TODAY WITH ATTENTION
TURNING TO HEAVY RAINFALL POTENTIAL FOR MID WEEK.

SYNOPSIS:
STRONG SHORTWAVE TROUGH IS CURRENTLY SITUATED ACROSS THE NORTHERN
ROCKIES WITH A MORE BROAD UPPER TROUGH OVER THE NORTHEAST CONUS. AT
THE SURFACE STRONG LOW PRESSURE IS CENTERED OVER EXTREME NW KS WITH
STRONG PRESSURE GRADIENT KEEPING GUSTY SOUTH WINDS IN PLACE OVER
MOST OF THE AREA.

TODAY-TUE:
THE UPPER TROUGH IS EXPECTED TO QUICKLY SLIDE EAST TODAY PUSHING A
COLD FRONT THROUGH THE FORECAST AREA. THIS FRONT IS EXPECTED TO BE
NEAR KRSL AROUND 19Z AND KICT BY AROUND 00Z. WHILE THERE MAYBE SOME
ISO CONVECTION ALONG THE FRONT...CONFIDENCE IS HIGH THAT WIDESPREAD
SHOWERS OR STORMS ARE NOT EXPECTED. PREVIOUS FORECAST HAD SLIGHT
CHANCES IN AND THIS CONTINUES TO LOOK REASONABLE.

SURFACE GRADIENT REMAINS STRONG WITH WINDS AT THIS TIME ONLY A FEW
MPH BELOW WIND ADVISORY CRITERIA. WILL GO AHEAD AND ISSUE A WIND
ADVISORY MAINLY FOR SOUTH CENTRAL KS/FLINT HILLS STARTING AT 15Z.
WILL ALSO PUT A FEW CENTRAL KS COUNTIES IN AN ADVISORY FOR STRONG NW
WINDS BEHIND THE FRONT FOR LATER THIS AFTERNOON.

EVEN THOUGH THE SURFACE FRONT WILL PUSH THROUGH SE KS
TONIGHT...WILL LINGER SOME SMALL PRECIP CHANCES FOR MAINLY SE KS ON
TUE DUE TO THE 850MB FRONT LINGERING BEHIND.

WITH ANOTHER DAY OF GOOD MIXING AND DOWNSLOPE...ANOTHER DAY OF ABOVE
NORMAL TEMPS WILL BE ON TAP. HOWEVER A SIGNIFICANT COOLDOWN IS IN
STORE FOR TUE BEHIND THE FRONT WITH HIGHS IN THE 80S AREAWIDE.

WED-THU:
MODELS HAVE BEEN CONSISTENT LIFTING A TROPICAL WAVE OUT OF THE GULF
AND INTO CENTRAL TX BY WED MORNING. THIS FEATURE IS THEN EXPECTED TO
LIFT OVER CENTRAL OK/EXTREME SOUTH CENTRAL KS FOR LATER WED
AFTERNOON THROUGH WED NIGHT AND POSSIBLY INTO THU. THIS
DISTURBANCE LOOKS TO BRING OUR NEXT CHANCE AT WIDESPREAD SHOWERS AND
STORMS. DUE TO PRECIPITABLE WATERS OVER 2 INCHES AND 850MB DEWPOINTS
IN THE 15-16C RANGE...AM BECOME MORE CONCERNED THAT WE COULD BE
LOOKING AT SOME HEAVY RAINFALL AND ASSOCIATED FLOODING...ESPECIALLY
FOR SOUTH CENTRAL KS. IN ADDITION...THESE TROPICAL SYSTEMS HAVE BEEN
ASSOCIATED WITH OUR SEPTEMBER FLOOD EVENTS OVER THE LAST FEW
YEARS. WITH THIS WILL UPGRADE TO CAT 3S IN OUR HWO FOR THE WED-THU
TIME FRAME.

FRI-SUN:
THE PATTERN LOOKS TO REMAIN ON THE PROGRESSIVE SIDE THROUGH THESE
PERIODS WITH ANOTHER SHORTWAVE TROUGH SITUATED OVER THE ROCKIES BY
FRI AFTERNOON. THE GOOD NEWS IS THAT THIS FEATURE WILL PUSH THE
TROPICAL WAVE QUICKLY EAST. BY SAT AFTERNOON THERE IS DECENT MODEL
AGREEMENT THAT THE TROUGH WILL BE APPROACHING THE GREAT LAKES
REGION. CONFIDENCE IS LOW REGARDING PRECIP CHANCES WITH BETTER
CHANCES REMAINING FURTHER NORTH WHERE BETTER UPPER DYNAMICS WILL BE
LOCATED.

LAWSON

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

STRONG SOUTHERLY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS AS A
LOW PRESSURE SYSTEM CONTINUES TO DEVELOP AND STRENGTHEN IN WESTERN
KS. LOW LEVEL WIND SHEAR IS EXPECTED FOR ALL SITES TONIGHT AS THE
LOW LEVEL JET STRENGTHENS TO 50-55KTS AROUND 2K FT. AS THIS LOW
PRESSURE SYSTEM MOVES NORTHEASTWARD A STRONG COLD FRONT WILL PUSH
THROUGH FOR THE DAYTIME HOURS ON MON. WINDS ARE EXPECTED TO  SHIFT
FROM THE SOUTH TO THE NW BEGINNING AT KRSL AND KSLN BY AROUND
19Z/MON. MOISTURE IS LIMITED AS THIS BOUNDARY MOVES SOUTH...BUT
CONVERGENCE LOOKS TO BE ENOUGH FOR A WIDELY SCT LINE OF CONVECTION
TO DEVELOP ACROSS SOUTH CENTRAL KS...WITH THE BEST CHANCES FOR
PRECIPITATION ASSOCIATED WITH THIS COLD FRONT NEAR KHUT/KICT AND
KCNU AFTER 23Z/MON.

BOUNDARY LOOKS TO SLOW DOWN SOME OVER SRN KS...SO WILL LINGER THE
VCTS CHANCE ACROSS THIS AREA UNTIL AROUND 06Z/TUE.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    95  61  82  63 /  20  20  10  20
HUTCHINSON      95  59  81  62 /  20  10  10  20
NEWTON          94  60  81  62 /  20  20  10  20
ELDORADO        94  61  82  62 /  20  20  10  20
WINFIELD-KWLD   95  63  83  64 /  10  20  20  20
RUSSELL         89  55  80  58 /  10  10   0  10
GREAT BEND      91  56  81  61 /  20  10   0  10
SALINA          93  58  80  60 /  20  10   0  10
MCPHERSON       94  59  81  61 /  20  10  10  10
COFFEYVILLE     92  64  83  64 /  10  20  20  20
CHANUTE         91  63  82  62 /  10  20  20  20
IOLA            91  62  82  62 /  10  30  10  20
PARSONS-KPPF    91  63  83  63 /  10  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ052-053-068>072-083-092>095-098.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR KSZ032-033-047-048.

&&
Hazardous weather outlook, Sep 5, 3:39 AM CDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
339 AM CDT SUN SEP 5 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
339 AM CDT SUN SEP 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY NIGHT ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS. STRONG STORMS WITH GUSTY WINDS
TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE...MAINLY BEFORE
MIDNIGHT.

CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA ON
TUESDAY AND WEDNESDAY...WITH PERIODIC CHANCES ACROSS THE AREA
FROM THURSDAY THROUGH SATURDAY. STRONG STORMS WILL REMAIN
POSSIBLE...HOWEVER CHANCES FOR ORGANIZED SEVERE WEATHER REMAIN
RATHER LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ES

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.